Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 18, 2009, 1:42 PM CDT for Chambers County, Harris County, Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2009, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 18, 2009, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 27 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 2:57 PM CDT | FLASH FLOOD | Pasadena, TX | 16 INCHES OF WATER STANDING IN THE ROAD IN FAIRMONT HEIGHTS. STREETS IMPASSABLE. |
| Apr 18, 3:06 PM CDT | FLASH FLOOD | Webster, TX | BAY AREA BLVD REPORTED IMPASSABLE FROM HWY 3 TO UNIV OF HOUSTON CLEAR LAKE. NUMEROUS VEHICLES STRANDED. |
| Apr 18, 3:08 PM CDT | FLASH FLOOD | Hobby Airport, TX | HOURLY RAINFALL OF 3.02 INCHES AT HOUSTON HOBBY AIRPORT. |
| Apr 18, 3:30 PM CDT | FLASH FLOOD | La Porte, TX | WATER IN 100 HOMES IN LA PORTE. RELAYED BY HARRIS CO FLOOD CONTROL DISTRICT. |
| Apr 18, 3:36 PM CDT | FLASH FLOOD | Webster, TX | WATER 14 TO 16 INCHES DEEP PIPERS MEADOW SUBDIVISION |
| Apr 18, 3:56 PM CDT | FLASH FLOOD | 3 S South Houston, TX | FEEDER ROADS FLOODED AT INTERSTATE 45 AND ALMEDA ROAD. PARKING LOTS FLOODED AT ALMEDA MALL AND NEARBY RETAIL SHOPS WITH SOME WATER INTO BUILDINGS. NUMEROUS CARS STRANDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 181842
FFWHGX
TXC071-201-182145-
/O.NEW.KHGX.FF.W.0009.090418T1842Z-090418T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
142 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 445 PM CDT
* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS LIKELY FROM A CLUSTER OF THUNDERSTORMS
NEAR ELLINGTON FIELD. 1 TO 2 INCHES OF RAIN HAS FALLEN AND ANOTHER
2 INCHES OF RAIN IS POSSIBLE.
* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLISVILLE...SAN JACINTO STATE PARK...JOHNSON SPACE CENTER...HOBBY
AIRPORT...HANKAMER...WEBSTER...TAYLOR LAKE VILLAGE...SOUTH
HOUSTON...SHOREACRES...PASADENA...OLD RIVER-WINFREE...MORGANS
POINT...MONT BELVIEU...LA PORTE...HIGHLANDS...DEER PARK...COVE...
CHANNELVIEW AND BAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2989 9457 2978 9474 2976 9481 2970 9486
2966 9494 2970 9496 2964 9495 2963 9497
2967 9499 2964 9501 2962 9499 2950 9516
2957 9521 2956 9525 2960 9528 2960 9538
2991 9501 2988 9497
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 12:26 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 18, 12:26 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1226 PM CDT SAT APR 18 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A CLUSTER OF STRONG STORMS WILL PERSIST OVER HOUSTON AREA TAF SITES
THIS AFTERNOON. HAVE BUMPED WINDS UP IN THE TAFS NEAR STORMS.
MISERABLE FLYING WEATHER EXPECTED WITH CIGS MVFR TO LIFR. CLEARING
CONDITIONS EXPECTED OVER N/NW TAF SITES THIS AFTERNOON. SKIES WILL
BRIEFLY CLEAR TONIGHT BUT WITH ABUNDANT LOW LEVEL MOISTURE...LIGHT
WINDS AND SFC DEW POINTS IN THE LOWER 60S...FEEL DENSE FOG IS A
GOOD BET. VFR CONDITIONS EXPECTED AFTER 15Z SUNDAY. 43
&&
.PREV DISCUSSION... /ISSUED 1030 AM CDT SAT APR 18 2009/
DISCUSSION...
TORNADO WATCH 165 IS NOW IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL
4 PM. THIS REPLACES THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT
FOR OUR WESTERN COUNTIES UNTIL 11 AM. THE THREAT FOR SEVERE WEATHER
AND HEAVY RAINFALL WILL PERSIST OVER THE NEXT SEVERAL HOURS AS THE MCS
OVER THE AREA SLOWLY WORKS ITS WAY OFF TO THE EAST. HEAVIEST RAINFALL
SO FAR THIS MORNING HAS BEEN UP NORTH AND WEST...AND EXPECT AREAS TO
THE SOUTH AND TOWARD THE COAST TO FILL IN OVER THE NEXT SEVERAL HOURS.
THE BIGGEST IMPACT SO FAR THIS MORNING HAS BEEN TO AREA CREEKS...RIVERS
AND BAYOUS. PLEASE SEE OUR LATEST RIVER RELATED STATEMENTS AND WARNINGS
FOR MORE INFORMATION. AIRMASS ACROSS SOUTHEAST TEXAS REMAINS VERY MOIST
WITH PRECIPITABLE WATER VALUES FORECASTED TO GET CLOSE TO 2 INCHES THIS
AFTERNOON. A VERY DIFFLUENT FLOW ALOFT STILL PERSISTS. WITH THE EXCEPTION
OF THE CURRENT CLOUD TOP WARMING TREND EVIDENT ON IR SATELLITE IMAGERY
AND A SLIGHT DECREASE IN LIGHTNING STRIKES...ALL SIGNS POINT TOWARD
THE CONTINUATION OF A POSSIBLE HEAVY RAIN SEVERE WEATHER THREAT. 42
PREV DISCUSSION... /ISSUED 721 AM CDT SAT APR 18 2009/
AVIATION...
MCS JUST WEST AND NORTHWEST OF REGION HAS HELPED STRENGTHEN ESE WINDS
ACROSS TAF SITES NEAR THE COAST INCLUDING IAH AND HOU. WINDS
SHOULD START TO GRADUALLY DECREASE IN SPEEDS LATE MORNING TO MID
DAY BECOMING MORE SOUTHEAST IN DIRECTION. EXPECT CONVECTION TO
INCREASE FROM THE WEST SPREADING EASTWARD ACROSS OUR REGION MID TO
LATE MORNING. WE DID INCLUDE TEMPO THUNDERSTORMS FOR MORNING AND
AFTERNOON HOURS WITH ANTICIPATED PROGRESSION AND INCREASING AREAL
COVERAGE OF CONVECTIVE ACTIVITY. 37
MARINE...
FALLING PRESSURES FROM DEEP SOUTH TEXAS TO CENTRAL TEXAS HAS TIGHTENED
PRESSURE GRADIENT ACROSS THE UPPER TEXAS COASTAL WATERS AND BAYS
EARLY THIS MORNING. ESE WINDS NEAR 20 KTS WITH GUSTS TO AROUND 30
KNOTS PERSISTING NEAR THE COAST AND BAYS. PRESSURE GRADIENT SHOULD
SLIGHTLY RELAX BY LATE MORNING. UPDATED CWFHGX TO REFLECT
TEMPORARY MESO INDUCED CONDITIONS.
37
PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 18 2009/
UPDATE...
ADDED A FEW COUNTIES OVER THE NW ZONES TO THE SEVERE THUNDERSTORM
WATCH WHERE ELEVATED STORMS ARE BEGINNING TO DEVELOP.
35
PREV DISCUSSION... /ISSUED 424 AM CDT SAT APR 18 2009/
UPDATE...
SENDING OUT A QUICK UPDATE TO THE FORECAST FOR SEVERE THUNDERSTORM
WATCH #164 IN EFFECT UNTIL 16Z FOR OUR WESTERN ZONES. 35
PREV DISCUSSION... /ISSUED 318 AM CDT SAT APR 18 2009/
DISCUSSION...
ADDITIONAL SCATTERED SHRA/TSRA HAVE DEVELOPED ACROSS SE TX TONIGHT
AS FLOW AT 300 MB REMAINS STRONGLY DIFFLUENT. THIS ACTIVITY HAS
REMAINED ELEVATED IN NATURE WITH HAIL BEING THE MAIN THREAT. SFC
OUTFLOW BOUNDARY WHICH PUSHED OFFSHORE EARLY THIS EVENING APPEARS
TO BE RETREATING BACK INLAND AND IS NOW STRETCHED ACROSS THE
NORTHERN PARTS OF THE COASTAL COUNTIES. TEMPS/DEWPOINTS AT
KLBX/KPSX/KGLS HAVE CLIMBED ABOUT 6 DEGS SINCE MID EVENING...AND
WINDS HAVE SHIFTED FROM EAST TO SOUTHEAST IN DIRECTION. THIS
BOUNDARY SHOULD CONTINUE TO PUSH NORTH TODAY AND WILL SET UP IN A
WEST TO EAST FASHION ACROSS THE CWA. SFC LAYER WILL BECOME QUITE
UNSTABLE SOUTH OF THE BOUNDARY WITH LIS DROPPING TO -4 TO -6 RANGE
AND CAPES AROUND 2000 J/KG. COPIOUS AMOUNTS OF MOISTURE REMAIN IN
PLACE OVER SE TX WITH 850 MB DEWPOINTS AROUND 12C AND PWS OF
1.5-1.7 INCHES ALONG THE COAST. MODEL GUIDANCE SHOWS ADDITIONAL
TSRA DEVELOPMENT...POSSIBLY AN MCS...FORMING OVER SOUTH CENTRAL TX
AROUND SUNRISE WITH THIS ACTIVITY SPREADING ACROSS SE TX DURING
THE DAY TODAY. BEST LOW LEVEL CONVERGENCE WILL REMAIN OVER
NORTHERN/WESTERN CWA THIS MORNING...SHIFTING DOWN TOWARDS THE
COAST/SE ZONES BY THIS EVENING. SFC/850 MB BOUNDARIES WILL CROSS
AREA ENDING THE CONVECTION IN ALL BUT THE FAR SE ZONES BY
MIDNIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS
EVENING. HAIL WILL BE THE MAIN THREAT WITH THE STORMS NORTH OF THE
BOUNDARY...WITH POTENTIAL FOR AN ISOLATED DOWNBURST OR TORNADO
WITH THE STORMS THAT FORM ALONG/SOUTH OF IT. RAINFALL TOTALS SO
FAR FOR THIS EVENT RANGE FROM 1 TO 3 INCHES OVER AREAS NORTH OF
I-10 AND 0.5-1.5 INCHES FOR AREAS SOUTH OF I-10. A FEW OF THE FAR
WESTERN AREAS...MAINLY COLORADO/AUSTIN COUNTIES...HAVE SEEN
EXCESSIVE AMOUNTS OF 4 TO 10 INCHES. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN IS EXPECTED THROUGH THIS EVENING...WITH ISOLATED
ADDITIONAL TOTALS OF 4 TO 7 INCHES POSSIBLE. ALTHOUGH IT IS
MARGINAL FOR THE SOUTHERN AREAS AT THIS POINT...WILL GO AHEAD AND
KEEP THE WATCH GOING FOR ALL AREAS.
SE TX WILL DRY OUT QUICKLY OVERNIGHT AS THE TROUGH SHIFTS EAST OF
THE AREA. SOME LOW CLOUDS MAY LINGER INTO SUNDAY MORNING
ESPECIALLY OVER SRN/ERN ZONES. IN AREAS WHERE SKIES CLEAR FOG
DEVELOPMENT IS LIKELY LATE TONIGHT/EARLY SUNDAY. SUNSHINE EXPECTED
BY LATE MORNING SUNDAY WHICH WILL ALLOW TEMPS TO WARM INTO THE 80S
SRN HALF. A COLD FRONT WILL SWEEP ACROSS SE TX LATE SUNDAY.
COOLER/DRIER CONDITIONS EXPECTED MONDAY/TUESDAY AS SFC HIGH BUILDS
INTO THE AREA. MIN TEMPS IN THE 40S LIKELY FOR MANY RURAL AREAS
SUN NIGHT/MON NIGHT. ONSHORE FLOW WILL RETURN WEDNESDAY AS THE
HIGH MOVES EAST. EXPECT A GRADUAL RISE IN TEMPS/HUMIDITY LEVELS
GOING INTO NEXT WEEKEND. MOISTURE WILL REMAIN TOO SHALLOW TO
SUPPORT ANY RAIN CHANCES UNTIL MAYBE NEXT SATURDAY.
35
MARINE...
PRESSURE GRADIENT ACROSS WATERS HAS BEEN GRADUALLY TIGHTENING EARLY
THIS MORNING WITH FALLING PRESSURES OVER DEEP SOUTH TEXAS AND
RIDGING ENE OF OUR REGION. WAVE HEIGHTS RUNNING 5 TO 7 FEET ACROSS
UPPER TEXAS COASTAL WATERS. WE SHALL CONTINUE WITH SCEC FOR BAYS
THROUGH MID MORNING. SCA FOR COASTAL WATERS. PERSISTENT WAVE TRAIN
FROM GULF WILL MAINTAIN WAVE HEIGHTS NEAR 7 FEET ACROSS 20-60 NM REGION
THROUGH EARLY SUNDAY MORNING. NEARSHORE WATERS SHOULD SEE WINDS
AND WAVE HEIGHTS LOWERING TO SCEC LEVELS LATER THIS MORNING AS PRESSURE
GRADIENT RELAX SLIGHTLY. COLD FRONT AS PREVIOUSLY ADVERTISED WILL
MOVE ACROSS WATERS SUNDAY MORNING. INITIALLY RESULTING OFFSHORE FLOW
WILL BE MODERATE BUT BECOMING STRONGER SUNDAY NIGHT INTO MONDAY
MORNING. HIGH PRESSURE PUSHING FRONT HOWEVER WILL RAPIDLY MOVE OVER
REGION AND SETTLE MONDAY NIGHT. THE HIGH PRESSURE CENTER WILL MOVE
TO THE WESTERN GULF LATE TUESDAY RESULTING IN A SOUTH TO SOUTHWEST
FLOW. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 59 79 50 76 / 80 30 10 0 0
HOUSTON (IAH) 76 63 82 52 77 / 70 60 10 0 0
GALVESTON (GLS) 74 67 78 60 75 / 70 70 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...43Hazardous weather outlook, Apr 18, 3:44 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 AM CDT SAT APR 18 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-191200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 344 AM CDT SAT APR 18 2009 ...LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE ACROSS SOUTHEAST TEXAS THROUGH THIS EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DISTURBANCES ROTATING AROUND A STRONG STORM SYSTEM WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS. AT LEAST ONE MORE ROUND OF SIGNIFICANT THUNDERSTORMS IS EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING. VERY HIGH MOISTURE LEVELS WILL PERSIST. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS EXPECTED ACROSS SOUTHEAST TEXAS THROUGH TONIGHT...WITH AN ADDITIONAL 4 TO 8 INCHES POSSIBLE IN ISOLATED SPOTS. THIS RAIN...FALLING ON TOP OF ALREADY SATURATED GROUNDS... WILL RESULT IN THE POTENTIAL FOR FLOODING. THE GREATEST THREAT OF FLOODING WILL BE FOR AREAS NORTH OF A COLUMBUS TO CONROE TO LIVINGSTON LINE WHERE THE HEAVIEST RAIN HAS FALLEN SO FAR. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL...WITH AN ADDITIONAL THREAT OF ISOLATED DOWNBURSTS OR TORNADOES. A FRONT WILL CROSS THE AREA DURING THE LATE EVENING HOURS ENDING THE THUNDERSTORMS FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 18, 9:31 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HAIL WEIMAR 29.70N 96.78W
04/17/2009 M0.75 INCH COLORADO TX EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN WEIMAR.
1225 PM TSTM WND DMG BRENHAM 30.16N 96.40W
04/17/2009 WASHINGTON TX LAW ENFORCEMENT
HARTZ CHICKEN RESTAURANT ROOF BLOWN OFF...RESIDENTIAL
HOME WINDOWS BLOWN OUT. TREES AND POWER LINES DOWN AROUND
COUNTY.
1248 PM HEAVY RAIN WEIMAR 29.70N 96.78W
04/17/2009 M5.00 INCH COLORADO TX COUNTY OFFICIAL
TWO ROADS CLOSED INCLUDING FM 155...JUST SOUTH OF WEIMAR.
0135 PM HEAVY RAIN COLLEGE STATION 30.60N 96.31W
04/17/2009 M3.50 INCH BRAZOS TX TRAINED SPOTTER
3.5 INCHES OF RAIN IN SOUTHWOOD VALLEY NEIGHBORHOOD.
0200 PM HEAVY RAIN COLUMBUS 29.70N 96.55W
04/17/2009 M4.00 INCH COLORADO TX LAW ENFORCEMENT
0200 PM HEAVY RAIN FRELSBURG 29.87N 96.55W
04/17/2009 M10.00 INCH COLORADO TX LAW ENFORCEMENT
10 INCHES OF RAIN IN NORTHERN COLORADO COUNTY.
0200 PM HEAVY RAIN WEIMAR 29.70N 96.78W
04/17/2009 M8.00 INCH COLORADO TX LAW ENFORCEMENT
0420 PM HAIL 10 NW HOUSTON 29.87N 95.50W
04/17/2009 E1.00 INCH HARRIS TX COUNTY OFFICIAL
HARRIS COUNTY FLOOD CONTROL REPORTED PENNY TO QUARTER
SIZE HAIL NEAR THE INTERSECTION OF INTERSTATE 610 AND HWY
290.
0630 PM HEAVY RAIN MONAVILLE 29.95N 96.04W
04/17/2009 M3.50 INCH WALLER TX TRAINED SPOTTER
3.5 INCHES OF RAIN IN MONAVILLE.
1153 PM HAIL DAYTON 30.05N 94.90W
04/17/2009 E0.75 INCH LIBERTY TX LAW ENFORCEMENT
1200 AM HAIL LIBERTY 30.05N 94.80W
04/18/2009 E0.75 INCH LIBERTY TX LAW ENFORCEMENT
1202 AM HAIL 6 NNW FRIENDSWOOD 29.59N 95.22W
04/18/2009 E0.88 INCH HARRIS TX TRAINED SPOTTER
NICKEL SIZE HAIL JUST SOUTH OF BELTWAY 8 BETWEEN
BLACKHAWK AND BEAMER.
1204 AM HAIL HOUSTON 29.77N 95.39W
04/18/2009 E0.50 INCH HARRIS TX PUBLIC
DIME SIZED HAIL REPORTED AT INTERSECTION OF FUQUA AND
BEAMER IN SOUTHEAST HOUSTON.
&&
42Local storm report, Apr 18, 1:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD 10 NW HOUSTON 29.87N 95.50W
04/18/2009 HARRIS TX AMATEUR RADIO
8 TO 10 INCHES OF WATER COVERING THE ROADS NEAR HIGHWAY
290 AND JONES ROAD
0124 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/18/2009 HARRIS TX TRAINED SPOTTER
2.50 INCHES OF RAIN IN 40 MINUTES IN HOUSTON HEIGHTS.
OVER 80 PERCENT OF AREA ROADS ARE FLOODED.
&&
CARThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:25 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 3 days |
| Apr 17, 9:25 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 4 days |
| Apr 17, 9:25 PM CDT | River Flood Warning | HGX | Jackson | 5 days |
| Apr 17, 11:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Apr 18, 2:37 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 38 min |
| Apr 18, 6:41 AM CDT | Marine Weather Statement | HGX | 2 hr | |
| Apr 18, 7:39 AM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 3 hr |
| Apr 18, 9:35 AM CDT | Small Craft Advisory | HGX | 9 hr | |
| Apr 18, 9:37 AM CDT | Tornado Warning | HGX | Grimes, Madison, Walker | 23 min |
| Apr 18, 9:47 AM CDT | Tornado Warning | HGX | Austin, Colorado, Washington | 43 min |
| Apr 18, 9:54 AM CDT | River Flood Warning | HGX | Jackson | 4 days |
| Apr 18, 10:32 AM CDT | Tornado Warning | HGX | Washington | 28 min |
| Apr 18, 10:49 AM CDT | Tornado Warning | HGX | Grimes, Walker | 26 min |
| Apr 18, 10:52 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 3 hr |
| Apr 18, 11:12 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 3 hr |
| Apr 18, 11:33 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 2 hr |
| Apr 18, 11:40 AM CDT | Severe Thunderstorm Warning | HGX | Wharton | 50 min |
| Apr 18, 11:44 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Wharton | 2 hr |
| Apr 18, 12:02 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 43 min |
| Apr 18, 12:08 PM CDT | Tornado Warning | HGX | Brazoria, Fort Bend, Wharton | 37 min |
| Apr 18, 12:15 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 45 min |
| Apr 18, 12:26 PM CDT | Special Marine Warning | HGX | 64 min | |
| Apr 18, 12:43 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 47 min |
| Apr 18, 12:46 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 119 min |
| Apr 18, 1:22 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston | 3 hr |
| Apr 18, 1:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 46 min |
| Apr 18, 1:30 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 45 min |
| Apr 18, 2:02 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Apr 18, 2:06 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 24 min |
| Apr 18, 2:13 PM CDT | Special Marine Warning | HGX | 92 min | |
| Apr 18, 3:04 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 55 hr |
| Apr 18, 3:05 PM CDT | Special Marine Warning | HGX | 55 min | |
| Apr 18, 3:05 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 40 min |
| Apr 18, 3:20 PM CDT | Coastal Flood Statement | HGX | Chambers, Galveston | 3 hr |
| Apr 18, 3:33 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 42 min |
| Apr 18, 3:46 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 29 min |
| Apr 18, 4:04 PM CDT | Tornado Warning | HGX | Galveston | 19 min |
| Apr 18, 4:07 PM CDT | River Flood Warning | HGX | Galveston, Harris | 38 hr |
| Apr 18, 4:07 PM CDT | Special Marine Warning | HGX | 53 min | |
| Apr 18, 4:12 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 33 min |
| Apr 18, 4:15 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 3 hr |
| Apr 18, 4:19 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 41 min |
| Apr 18, 4:23 PM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Apr 18, 4:24 PM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Apr 18, 4:24 PM CDT | Special Marine Warning | HGX | 96 min | |
| Apr 18, 4:46 PM CDT | Areal Flood Advisory | HGX | Brazoria | 3 hr |
| Apr 18, 4:59 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda, Wharton | 2 hr |
| Apr 18, 4:59 PM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Apr 18, 5:21 PM CDT | River Flood Warning | HGX | Montgomery | 52 hr |
| Apr 18, 5:21 PM CDT | River Flood Warning | HGX | Harris, Liberty | 17 hr |
| Apr 18, 5:21 PM CDT | River Flood Warning | HGX | Montgomery | 17 hr |
| Apr 18, 5:21 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 hr |
| Apr 18, 5:21 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 17 hr |
| Apr 18, 5:37 PM CDT | River Flood Warning | HGX | Galveston, Harris | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.